Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 25, 2020, 10:39 PM CDT for 4 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 10:39 PM CDT (03:39 UTC)
- Expired
- May 25, 2020, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
155
WUUS54 KLZK 260339
SVRLZK
ARC023-029-045-141-260430-
/O.NEW.KLZK.SV.W.0252.200526T0339Z-200526T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1039 PM CDT Mon May 25 2020
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Van Buren County in north central Arkansas...
Southwestern Cleburne County in north central Arkansas...
Northern Faulkner County in central Arkansas...
Northeastern Conway County in central Arkansas...
* Until 1130 PM CDT.
* At 1039 PM CDT, a severe thunderstorm was located over Vilonia, or
12 miles east of Conway, moving northwest at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenbrier... Vilonia...
Wooster... Quitman...
Guy... Damascus...
Enola... Twin Groves...
Catholic Point... Middleton...
Fairbanks... Mallet Town...
Whipple... Sugar Loaf Recreation Area...
Springhill... Woolly Hollow State Park...
Springfield... Holland...
Birdtown... Bee Branch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3507 9212 3502 9216 3501 9226 3541 9273
3557 9222
TIME...MOT...LOC 0339Z 152DEG 49KT 3510 9223
HAIL...<.75IN
WIND...60MPH
$$
2302 follow-up statements
751
WWUS54 KLZK 260405
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1105 PM CDT Mon May 25 2020
ARC029-260415-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-200526T0430Z/
Conway AR-
1105 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONWAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3526 9216 3527 9234 3551 9242 3557 9222
3522 9215
TIME...MOT...LOC 0405Z 152DEG 49KT 3542 9244
$$
ARC023-045-141-260430-
/O.CON.KLZK.SV.W.0252.000000T0000Z-200526T0430Z/
Van Buren AR-Cleburne AR-Faulkner AR-
1105 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE AND NORTHEASTERN
FAULKNER COUNTIES...
At 1105 PM CDT, a severe thunderstorm was located over Whipple, or 11
miles south of Clinton, moving northwest at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Quitman... Guy...
Fairbanks... Sugar Loaf Recreation Area...
Woolly Hollow State Park... Bee Branch...
Enders... Southside in Van Buren County...
Morganton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 9216 3527 9234 3551 9242 3557 9222
3522 9215
TIME...MOT...LOC 0405Z 152DEG 49KT 3542 9244
HAIL...<.75IN
WIND...60MPH
$$
230807 WWUS54 KLZK 260413 SVSLZK Severe Weather Statement National Weather Service Little Rock AR 1113 PM CDT Mon May 25 2020 ARC023-045-141-260430- /O.CON.KLZK.SV.W.0252.000000T0000Z-200526T0430Z/ Van Buren AR-Cleburne AR-Faulkner AR- 1113 PM CDT Mon May 25 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHEASTERN VAN BUREN...SOUTHWESTERN CLEBURNE AND NORTH CENTRAL FAULKNER COUNTIES... At 1112 PM CDT, a severe thunderstorm was located over Fairbanks, or 8 miles south of Fairfield Bay, moving north at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Quitman... Sugar Loaf Recreation Area... Fairbanks... Morganton... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3534 9217 3535 9231 3552 9237 3557 9222 TIME...MOT...LOC 0412Z 178DEG 33KT 3549 9228 HAIL...<.75IN WIND...60MPH $$ 230
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:37 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 25, 7:37 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 737 PM CDT Mon May 25 2020 .AVIATION...26/00Z TAF CYCLE Hit and miss convection wl be noted this evening acrs much of cntrl and southeast AR. Expect coverage to incrs later this evening, with OCNL MVFR conds expected. MVFR CIGS wl bcm common later tngt and Tue mrng. Expect mainly VFR CIGS by Tue aftn, with scattered convection once again forming ovr the FA. Went with VCTS Tue aftn due to overall uncertainties regarding areal coverage. /44/ && .PREV DISCUSSION...(ISSUED 248 PM CDT Mon May 25 2020) SHORT TERM...Tonight Through Wednesday Another afternoon with convection ongoing across mainly western Arkansas. Expect this activity and additional development to persist through much of the evening hours with some parts of the state seeing precip through Tuesday morning. Severe weather threat isn't significant, but with an MCV rotating its way across NE TX sfc winds across western AR have turned more out of the SE-E. This could provide some brief potential this afternoon/evening for a few short- lived, weak tornadoes and some strong wind gusts across western areas. Otherwise, the story remains largely the same, H500 trough will become cutoff to the SW of the area. Occasional pieces of shortwave energy will rotate around the low and move across the state. The bulk of the precip will be diurnally driven with remnant mesoscale features aiding development as well. The airmass across the area remains primed for heavy rainfall development ahead of an approaching cold front, PWAT values will be in the 1.5-2" range and persistent srly flow is focused right over the state. Flash and river flooding concerns remain high through much of the short term portion of the forecast. LONG TERM...Wednesday Night Through Monday Overall pattern does support rather unsettled conditions through at least the first half of the extended period before some actual dry weather returns, imagine that! Of course until that does occur, the model solutions remain in good agreement in the overall wet pattern but are still having some difficulty with the placement and amounts of rain. As such,, will continue the thought process of late and go with a broad brush solution. Period initiates with upper level high pressure sitting over the mid Atlantic region with another ridge over the western United States. A deepening trough will dropping into the northern plains with the persistent cut off upper low somewhere over eastern Oklahoma/western Arkansas. The upper low will continue to slowly meander across the state through Friday until it finally opens up and is picked up by an advancing cold front. Lots of moisture will be wrapping around this low with Pwats in the 1.5 to 2.0 inch range, Showers and thunderstorms will be likely at just about any time until we finally get this system out of here. With little in the way of synoptic scale forcing, believe the best chances of precipitation will be diurnally driven. Very heavy downpours are possible leading to localized flash flooding with the antecedent soil conditions being what they are. Once this system finally leaves with help from the the aforementioned cold front, a drier and cooler air mass will be moving in as high pressure begins to build over the area. Temperatures will average near normal initially with lots of cloud and showers about before falling to below normal in the wake of the front. The muggy air will also be replaced by somewhat drier air for a rather pleasant change. Area rivers will also need to be watched even with the end of the precipitation as water will need time to drain and many rivers are already running high. Widespread severe weather is not anticipated this week although isolated severe storms will be possible until the fropa. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday evening FOR Baxter-Boone- Clark-Conway-Faulkner-Garland-Hot Spring-Johnson-Logan-Marion- Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Pulaski-Saline- Scott-Searcy-Van Buren-Yell. &&
Hazardous weather outlook, May 25, 4:26 AM CDT, 18 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 426 AM CDT Mon May 25 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 426 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will become likely through the day today, especially over the western half of Arkansas. These will continue tonight. Rain will be heavy at times. As much of western and northern Arkansas are running well above average in terms of rain over the last few weeks, it will not take much to cause runoff issues. With heavy rain expected, the threat of flash flooding will only increase. At this time, the threat of widespread severe thunderstorms is low through tonight. However, a few storms could briefly become strong, with small hail and gusty winds the primary concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread showers and thunderstorms are in the forecast on Tuesday, especially in central and western sections of the state. One to two inches of rain is expected, with locally heavier amounts. Given a nearly saturated ground, rain will tend to runoff quickly. This not only raises the concern for flash flooding, it could exacerbate ongoing river flooding. Rain will remain likely Wednesday through Friday, especially during the heat of the afternoon and early evening. Downpours will tend to be more hit and miss, resulting in the potential of localized high water problems. Through Friday, while some severe weather is possible, it should be isolated. The main concern will be strong to damaging winds. Precipitation will become more spotty heading into the weekend. .Spotter Information Statement... Spotter activation will not be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57/46
In the hours before
Special weather statement, May 25, 9:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 924 PM CDT Mon May 25 2020 ARZ016-024-032-033-260315- White AR-Independence AR-Faulkner AR-Cleburne AR- 924 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INDEPENDENCE... SOUTHERN CLEBURNE...NORTHEASTERN FAULKNER AND WESTERN WHITE COUNTIES UNTIL 1015 PM CDT... At 923 PM CDT, Doppler radar was tracking a strong thunderstorm over Gravel Hill, or 13 miles west of Searcy, moving north at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Searcy... Heber Springs... Greers Ferry... Pangburn... Rose Bud... Mount Vernon... Crosby... Gravel Hill... McRae... Letona... Albion... Antioch in White County... Hickory Flat... Wilburn... Ida... Dewey... Sidon... Hopewell in Cleburne County... Pearson... Pickens in White County... LAT...LON 3509 9183 3510 9209 3559 9220 3558 9167 TIME...MOT...LOC 0223Z 184DEG 34KT 3522 9197 230
Special weather statement, May 25, 9:26 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
926 PM CDT Mon May 25 2020
ARZ012-021-260300-
Johnson AR-Newton AR-
926 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 1000 PM CDT...
At 926 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodland, or 9 miles north of Clarksville, moving northwest at 45
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clarksville... Woodland...
Devils Knob... Oak Grove in Johnson County...
Salus... Catalpa...
Harmony... Friley...
Yale... Ozone...
Fallsville... Union City...
Oark... Dixon Ridge...
Hunt... Wolf Pen Campground...
Arbaugh... Hillcrest in Johnson County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for western
Arkansas.
LAT...LON 3552 9331 3545 9366 3552 9371 3577 9370
3577 9352 3588 9353 3588 9350 3592 9351
3593 9349 3595 9348 3595 9347
TIME...MOT...LOC 0226Z 155DEG 41KT 3558 9353
44Special weather statement, May 25, 9:31 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Little Rock AR 931 PM CDT Mon May 25 2020 ARZ045-046-056-057-064-260315- Lincoln AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR- 931 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PRAIRIE... SOUTHEASTERN LONOKE...CENTRAL JEFFERSON...NORTHWESTERN LINCOLN AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 1015 PM CDT... At 931 PM CDT, Doppler radar was tracking a strong thunderstorm near Linwood, or 15 miles north of Star City, moving north at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stuttgart... England... Altheimer... Humphrey... Grady... Humnoke... Cottondale... Brummitt... Linwood... Parkers Corner... Madding... Woodville... Langford... Richardson... Stuttgart Municipal Airport... Wabbaseka... Allport... Coy... Sherrill... Slovak... LAT...LON 3407 9159 3407 9191 3467 9198 3470 9150 TIME...MOT...LOC 0231Z 169DEG 42KT 3415 9174 230
Local storm report, May 25, 10:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 2 E ENGLAND 34.54N 91.93W
05/25/2020 LONOKE AR PUBLIC
LARGE LIMBS WERE BLOWN DOWN.
&&
EVENT NUMBER LZK2000365
57Local storm report, May 25, 10:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1028 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG FORDYCE 33.82N 92.41W
05/25/2020 DALLAS AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN JUST SOUTH OF FORDYCE ON HIGHWAY
8 SOUTH.
&&
EVENT NUMBER LZK2000366
57Local storm report, May 25, 10:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG SHERIDAN 34.31N 92.41W
05/25/2020 GRANT AR LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN AT SHERIDAN.
&&
EVENT NUMBER LZK2000367
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:26 PM CDT | Special Weather Statement | LZK | Bradley | 49 min |
| May 25, 7:30 PM CDT | Special Weather Statement | LZK | Scott | 45 min |
| May 25, 7:38 PM CDT | Special Weather Statement | LZK | Lonoke | 52 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 31 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 26 min |
| May 25, 7:54 PM CDT | Special Weather Statement | LZK | Hot Spring | 36 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 36 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 46 min |
| May 25, 8:30 PM CDT | Special Weather Statement | LZK | Logan | 45 min |
| May 25, 8:37 PM CDT | Special Weather Statement | LZK | Sharp | 23 min |
| May 25, 8:41 PM CDT | Special Weather Statement | LZK | Faulkner | 49 min |
| May 25, 8:50 PM CDT | Special Weather Statement | LZK | Pulaski | 40 min |
| May 25, 9:02 PM CDT | Special Weather Statement | LZK | Conway, Pope | 43 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 12 min |
| May 25, 9:19 PM CDT | Special Weather Statement | LZK | Jefferson | 41 min |
| May 25, 9:24 PM CDT | Special Weather Statement | LZK | White | 51 min |
| May 25, 9:26 PM CDT | Special Weather Statement | LZK | Johnson | 34 min |
| May 25, 9:31 PM CDT | Special Weather Statement | LZK | Jefferson | 44 min |
| May 25, 9:40 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 38 min |
| May 25, 10:04 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Marion, Searcy, Stone, Van Buren | 41 min |
| May 25, 10:22 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 23 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Izard, Marion, Searcy | 48 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren | 29 min |
| May 25, 11:35 PM CDT | Special Weather Statement | LZK | Stone | 40 min |
| May 25, 11:46 PM CDT | Special Weather Statement | LZK | Baxter | 44 min |
| May 26, 12:38 AM CDT | Flash Flood Warning | LZK | Baxter | 2 hr |
| May 26, 11:56 AM CDT | River Flood Advisory | LZK | Independence, Jackson | 23 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.